Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 322, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 29, 2011, 2:12 PM MDT for Deuel County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2011, 2:12 PM MDT (20:12 UTC)
- Expired
- Aug 29, 2011, 3:00 PM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Deuel County, NE
The radar
The North Platte radar (KLNX), 186 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
753
WUUS53 KLBF 292012
SVRLBF
NEC049-292100-
/O.NEW.KLBF.SV.W.0322.110829T2012Z-110829T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
212 PM MDT MON AUG 29 2011
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 300 PM MDT
* AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTH OF LODGEPOLE...OR 12 MILES WEST OF CHAPPELL...AND MOVING EAST
AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHAPPELL AROUND 245 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
INTERSTATE 80 MILE MARKER 80 AND INTERSTATE 80 MILE MARKER 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4115 10262 4117 10215 4100 10215 4099 10248
4100 10262 4101 10263
TIME...MOT...LOC 2012Z 273DEG 16KT 4104 10267
WIND...HAIL 60MPH 1.00IN
$$
JACOBS2 follow-up statements
928
WWUS53 KLBF 292034
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
234 PM MDT MON AUG 29 2011
NEC049-292100-
/O.CON.KLBF.SV.W.0322.000000T0000Z-110829T2100Z/
DEUEL NE-
234 PM MDT MON AUG 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DEUEL COUNTY
UNTIL 300 PM MDT...
AT 233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF CHAPPELL...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CHAPPELL AROUND 245 PM MDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE
INTERSTATE 80 MILE MARKER 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4115 10262 4117 10215 4100 10215 4099 10248
4100 10262 4101 10263
TIME...MOT...LOC 2034Z 273DEG 16KT 4103 10254
WIND...HAIL 60MPH 1.00IN
$$
JACOBS112
WWUS53 KLBF 292055
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
255 PM MDT MON AUG 29 2011
NEC049-292105-
/O.EXP.KLBF.SV.W.0322.000000T0000Z-110829T2100Z/
DEUEL NE-
255 PM MDT MON AUG 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR DEUEL COUNTY WILL EXPIRE AT
300 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.
LAT...LON 4115 10262 4117 10215 4100 10215 4099 10248
4100 10262 4101 10263
TIME...MOT...LOC 2055Z 273DEG 16KT 4102 10242
$$
JACOBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:05 PM MDT, 7 minutes earlier.
Area forecast discussion, Aug 29, 2:05 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT MON AUG 29 2011 .SYNOPSIS... H5 RIDGE OVER WESTERN CONUS. WAVE OVER NORTHERN PLAINS WITH SHOWERS AND THUNDERSTORMS FROM THE DAKOTAS TO KANSAS. IRENE HAS LIFTED NORTH INTO CANADA. && .DISCUSSION... GFS CONTINUES TO OUT PE FORM NAM AND WILL TREND MORE TOWARDS GFS FOR THE FORECAST. PARTIAL CLEARING OVER THE WEST HAS CONTINUED TO DESTABILIZE ATMOSPHERE AND SECONDARY WAVE BEGINNING TO KICK OUT OF THE ROCKIES. PLENTY OF MOISTURE IN PLACE BUT COOLER AIR OVER CENTRAL CWA STRONGER CAP. STORMS TO BECOME ELEVATED TONIGHT THOUGH AS THEY MOVE TO THE EAST. SHOWERS ENDING OVER NORTH CENTRAL TUESDAY AFTERNOON EVENING. TEMPERATURES TO REBOUND SOME ON TUESDAY AND THEN MORE WEDNESDAY THROUGH THURSDAY AS UPPER RIDGE MOVES EAST AND TROUGH BUILDS INTO THE WESTERN CONUS. COLD FRONT TO PUSH ACROSS THE FORECAST AREA ON THURSDAY. GOOD MOISTURE ADVECTION AHEAD OF THIS SYSTEM AND STRONG LIFT WITH FRONT. HAVE UPPED POPS ACROSS THE AREA. 10F TO 15F COOLER ON FRIDAY. SECONDARY COLD SURGE SATURDAY BUT MAINLY DRY TEMPERATURES INTO THE 70S SUNDAY AND MONDAY AND HAVE TRENDED TEMPERATURES DOWNWARD. && .AVIATION... THROUGH 12Z TUESDAY...SHOWERS AND THUNDERSTORMS HEADLINE THE AVIATION DISCUSSION TODAY. A DISTURBANCE WILL CONTINUE TO PUSH EAST FROM THE HIGHER TERRAIN OF CENTRAL WYOMING INTO WESTERN NEBRASKA THIS AFTERNOON AND TONIGHT. ALREADY THE EFFECTS OF THIS WAVE HAVE BEEN FELT WITH INCREASING MID AND HIGH LEVEL CLOUDS...ALONG WITH ISOLATED SHOWERS. CURRENT THINKING IS THAT ADDITIONAL SHOWERS WILL DEVELOP LATER THIS AFTERNOON/TONIGHT AS CONVERGENCE ALONG A SURFACE TROUGH DEVELOPS OVER THE PANHANDLE OF NEBRASKA. THIS AREA OF CONVERGENCE WILL PUSH EAST INTO THE NIGHT...WITH THE ASSOCIATED PRECIPITATION THREAT SHIFTING EAST AS WELL. TRENDED THE HIGHEST POPS USING GUIDANCE FROM NEAR TERM SOLUTIONS...BUT ONLY HAVE ENOUGH CONFIDENCE TO INCLUDE -SHRA AT THE VTN TERMINAL AFTER 03Z. FOR LBF...CONFIDENCE IS LOWER...SO WILL FORGO THE MENTION FOR NOW. IF STORMS ARE TO DEVELOP ALONG THE SURFACE TROUGH...SOME OF WHICH MAY GO SEVERE WITH LARGE HAIL AND HEAVY RAINFALL THE PRIMARY THREATS. THE HIGHEST THREAT OF SEVERE WEATHER WILL REMAIN OVER THE PANHANDLE OF WESTERN NEBRASKA TODAY AND TONIGHT...AS INSTABILITY FURTHER EAST IS LACKING. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...POWER AVIATION...JACOBS
Hazardous weather outlook, Aug 29, 9:45 AM MDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1045 AM CDT MON AUG 29 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-301545- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1045 AM CDT MON AUG 29 2011 /945 AM MDT MON AUG 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS CAPABLE OF LARGE HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE THIS AFTERNOON AND EVENING OVER THE EASTERN PANHANDLE OF NEBRASKA. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...THE GREATEST THREAT OF STORMS WILL REMAIN WEST OF HIGHWAY 61. ACROSS THE WESTERN SAND HILLS AND SOUTHWEST NEBRASKA...ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. HEAVY RAINFALL WITH SMALL HAIL REMAIN THE PRIMARY THREATS FROM ANY STORM THAT DEVELOPS EAST OF HIGHWAY 61. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. EXTREME FIRE DANGER COULD DEVELOP WEDNESDAY AND THURSDAY AS RELATIVE HUMIDITY FALLS TO BETWEEN 10 AND 20 PERCENT AND SOUTH WINDS GUST TO 25 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
In the hours before
Special weather statement, Aug 29, 1:49 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 149 PM MDT MON AUG 29 2011 NEZ022-056-292030- DEUEL NE-GARDEN NE- 149 PM MDT MON AUG 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN AND DEUEL COUNTIES UNTIL 230 PM MDT... AT 145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF LODGEPOLE...OR 18 MILES WEST OF CHAPPELL...MOVING EAST NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHAPPELL... OSHKOSH... INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD... INTERSTATE 80 MILE MARKER 80 THROUGH 100... HIGHWAY 27 MILE MARKER 100... HIGHWAY 30 MILE MARKER 100... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 5:33 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 57 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.